Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 8, NWS Springfield, MO

October 28, 20255 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Oct 28, 2025, 10:13 AM CDT for 5 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 28, 2025, 7:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 10:13 AM CDT (15:13 UTC)
In effect from
Oct 28, 2025, 7:00 PM CDT
Expired
Oct 29, 2025, 1:00 PM CDT
In force
18 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWUS73 KSGF 281513
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1013 AM CDT Tue Oct 28 2025

KSZ073-097-101-MOZ066-077-088-093-101-291800-
/O.NEW.KSGF.WI.Y.0008.251029T0000Z-251029T1800Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Neutral, Nevada, Columbus, Lone Oak,
Noel, Anderson, Kenoma, Carthage, South West City, Chicopee, Fort
Scott, Pawnee Station, Goodman, Stippville, Pittsburg, Rocky
Comfort, Neosho, Baxter Springs, Sherwin, Pineville, Lamar,
Joplin, Lowell, and Riverton
1013 AM CDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT 
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In 
  Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties.

* WHEN...From 7 PM this evening to 1 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

GH
2 follow-up statements
248 
WWUS73 KSGF 290814
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
314 AM CDT Wed Oct 29 2025

KSZ073-097-101-MOZ066-077-088-093-101-291615-
/O.CON.KSGF.WI.Y.0008.000000T0000Z-251029T1800Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Lowell, Noel, Carthage, Lamar, Pawnee
Station, South West City, Nevada, Goodman, Chicopee, Joplin,
Pittsburg, Lone Oak, Anderson, Neutral, Kenoma, Sherwin, Baxter
Springs, Fort Scott, Stippville, Rocky Comfort, Columbus,
Pineville, Riverton, and Neosho
314 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In 
  Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Lindenberg
933 
WWUS73 KSGF 291738
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1238 PM CDT Wed Oct 29 2025

KSZ073-097-101-MOZ066-077-088-093-101-291845-
/O.EXP.KSGF.WI.Y.0008.000000T0000Z-251029T1800Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Pittsburg, Goodman, Baxter Springs,
Pawnee Station, South West City, Chicopee, Nevada, Neosho,
Columbus, Sherwin, Noel, Lone Oak, Lowell, Riverton, Neutral,
Rocky Comfort, Fort Scott, Joplin, Carthage, Lamar, Pineville,
Anderson, Kenoma, and Stippville
1238 PM CDT Wed Oct 29 2025

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Soria

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 28, 5:57 AM CDT, 4 hours 16 minutes earlier. Its key messages:

  • Cool, rainy, and blustery conditions today and Wednesday. Northwest wind gusts of 30 to 40 mph, with the strongest winds along and west of Highway 65. Rainfall amounts around 0.5-1.0 inch for most areas, with localized amounts of 1.5-2 inches.
  • Monitoring frost/freeze potential Thursday through Sunday mornings. Increasing confidence, with overnight lows in the 30s.
Area forecast discussion, Oct 28, 5:57 AM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
557 AM CDT Tue Oct 28 2025

.KEY MESSAGES...

- Cool, rainy, and blustery conditions today and Wednesday.
  Northwest wind gusts of 30 to 40 mph, with the strongest
  winds along and west of Highway 65. Rainfall amounts around
  0.5-1.0 inch for most areas, with localized amounts of 1.5-2
  inches.

- Monitoring frost/freeze potential Thursday through Sunday
  mornings. Increasing confidence, with overnight lows in the
  30s.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 230 AM CDT Tue Oct 28 2025

This Morning:
A strong upper-level trough is digging south into the central
CONUS this morning. This trough will feature a closed low as it
progresses into the Middle Mississippi Valley on Wednesday.
Cool, rainy, and blustery conditions will accompany this system
over the next 36 to 48 hours.

Ahead of the trough and closed low, an area of intermittent
drizzle continues to persist across portions of the area. This
is a result of sufficient omega and upsloping along the
Plateau in the vicinity of low-level moisture. This area of
intermittent drizzle will gradually dissipate through the
morning ahead of the main system.

Rest of Today-Wednesday:
The approaching trough will strengthen into the Middle
Mississippi Valley later today, with strong forcing along the
associated frontal passage. Moisture streams into the area, with
PWATs around one inch. This combination of lift and moisture
will support widespread showers (80-100%) developing across our
west by mid to late morning. This activity will gradually
overspread the area from west to east by the early afternoon.
Initially, the precipitation will encounter some mid- level dry
air, but the column becomes saturated through the afternoon.
Meanwhile, the potential for isolated thunderstorms in far
southern MO remains low (10-20%) given the lack of instability.
Rainfall chances persist into tonight, and through Wednesday
morning. Rain chances slowly diminish through Wednesday
morning/afternoon from west to east as the trough shifts the low
east of the region. Overall, this rainfall will remain
beneficial to area with ongoing drought conditions. Rainfall
amounts are expected to be highest along and east of Highway 65.
The latest HREF guidance suggest widespread amounts approaching
0.5 to 1.0 inch, with localized amounts approaching 1.5-2
inches. No flooding is expected with this system.

In addition to widespread rain chances, this system will feature
strong wind gusts as the pressure gradient tightens up. Wind
gusts increase through the late afternoon and evening behind the
frontal passage, with northwest winds gust upwards of 25 to 35
mph through tonight. Winds strengthen further into Wednesday
morning, approaching 30 to 40 mph, with the strongest gusts
focused west of Highway 65. Of particular note, a few wind gusts
may approach 40 to 45 mph along the Interstate 49 corridor. The
NBM depicts 20-40% probabilities for wind gusts exceeding 40
mph in this area. Elsewhere, breezy northwest winds of 25 to 30
mph can be expected through Wednesday morning. Confidence
remains low in the need for wind headlines (wind gusts > 45 mph)
at this time. However, it is worth noting that the combination
of rainy and gusty conditions will make for dreary and chilly
conditions with highs only in the lower 50s on Wednesday.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 230 AM CDT Tue Oct 28 2025

Thursday-Monday:
Behind the frontal passage, cold morning's are on the horizon
through late week and this weekend. This will support increasing
chances for frost, and perhaps even a freeze in some areas.
Overnight lows in the 30s are expected across much of the area,
beginning Thursday morning. The Eastern Ozarks will be the most
vulnerable to frost later this week and into the weekend,
especially in valleys where temperatures cool the most
efficiently. At this time, the NBM is highlighting the coldest
morning on Sunday. Confidence is not high enough in exact
temperatures to send headlines at this time due to the normal
predictability limitations, but we will continue to monitor
through future forecast cycles. Highs remain below normal
through the weekend, with daily highs in the middle/upper 50s to
around 60. This is around 5 to 7 degrees below normal for late
October into early November. Meanwhile, drier conditions look to
accompany the northwest flow pattern through the weekend,
outside of low chances (10-15%) with a series of weak frontal
passages.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 600 AM CDT Tue Oct 28 2025

A system moves into the area today with showers and gusty winds
overspreading the area through the afternoon. Widespread rain
showers increase in coverage through the late morning into the
early afternoon, with IFR ceilings around 700 feet in addition
to reduced visibilities around 2 to 4 miles. Rain chances
persist through tonight into Wednesday morning, with some breaks
in the rain from time to time. Winds remain east- southeast
ahead of the system, before turning out of the west- northwest
in the late afternoon. Wind gusts of 20 to 25 knots through the
evening, increasing to 25 to 30 knots late in the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Perez
Hazardous weather outlook, Oct 28, 3:44 AM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
344 AM CDT Tue Oct 28 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
344 AM CDT Tue Oct 28 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Intermittent areas of patchy drizzle and fog across portions of
the area through this morning.

Widespread showers overspread the area today and continue through
tonight. Low chances (10 to 20 percent) for an isolated
thunderstorm across southern Missouri through today.

Gusty northwest wind gusts of 25 to 40 mph late this afternoon
into tonight, with the strongest winds along and west of Highway
65.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty northwest winds continue into Wednesday morning, with
maximum wind gusts of 25 to 40 mph. Gusty winds diminish through
Wednesday evening.

Thursday through Sunday mornings, overnight temperatures in the
30s may pose a frost or freeze risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.